Connect with others who understand.

sign up log in
Resources
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Methotrexate Side Effects On You

Methotrexate Side Effects On You

Hello, what side effects have you had while on methotrexate? I haven't really noticed any because I just always feel like crap and my stomach is sensitive but what issues have you had with methotrexate? Thank you in advance :)

A myRAteam Member said:

At the beginning of taking them I was feeling sick 24/7 and lost loads of weight until my bloods came out bad which was due to an upset liver. I had to stop taking all medication until the bloods came back clear. During that break I started eating again. I had to start on half the dose and increase it every other week.... and it happened again. After restarting again I actually never increased the dose; I stayed in a dose of 7.5 mg a week and had to come clean with the rheumy at the next appointment. Got a sigh, but my bloods were better, so he agreed I could stay on the lower dose (which I'm still on). Feel sick still quite often, but now know to have a good meal before taking it, so it's not that bad. As long as it helps me not having to go through that agonizing pain again.

posted about 6 years ago
A myRAteam Member said:

If you take the pills you should have something to eat before taking them or they can upset your stomach make you feel a little bit nauseous. If you get the injection you should always stick it in the fatty tissue around your stomach instead of your leg Unless you have a very sensitive stomach then just put it in the fatty area on your leg. I was on the free year and I never had any side effects from it whatsoever I think you always have more side effects when you take the pill then the injection. Never leave your doctor's office without asking these questions about me being nauseous should I take the pills vs. Injection and if I take the injection what's the best place to inject it my stomach area on my leg. Sometimes your doctor has really good ideas and sound Advice right away you should stick the injection.

edited, originally posted about 6 years ago
A myRAteam Member said:

All these side effects are scary, I've have noticed now the day after I take them I'm really sluggish and feel like poop. Maybe I never really paid attention? Wow I never got any of these other than really fatigued. I'm sorry for all you guys having bad experience with Mtx

posted about 6 years ago
A myRAteam Member said:

I took Methotrexate for ten years. I lost half my hair (which never grew back) and became so nauseated along with endless mouth sores that I became dangerously thin. Trying to eat was a nightmare. If I could get the food past my ripped open mouth then within hours I would throw it all up. My diet consisted of mostly white rice.

I self-injected almost from the beginning due to nausea, but that didn't make much of a difference with the vomiting, etc.

It kept me on my feet and working while raising my three children as a single mom.

But eventually I had to go off it due to the side effects. After a couple years I tried going on it again because I was not responding to any of the alternative meds at the time. The night after I took my first dose of Methotrexate I had a full-body allergic flare that put me in the hospital.

I would say that if anyone has the option of using the biologics that are available now, take that instead! I was on Orencia for four years with excellent results and NO side effects.

For the last year my insurance company has given me the runaround paying for it so I've not been able to afford it. But recently, under Medicare's Extra Help Program I have been able to start back on it. It's been three weeks since I resumed Orencia....too soon yet to make a difference but my hopes are high for a good result. I wish you the best!

posted about 6 years ago
A myRAteam Member said:

I don't have too many issues with Methotrexate unless I am not good about taking my follc acid. So if I get cold sores or fee run down I may up to a 2nd Folc acid pill every other day; or take some L-Lysine pills.
if the MTX is bothering your stomach, maybe ask about injections instead of pills?

posted about 6 years ago
Already a Member? Log in